... prolong my stuffy cold(s) and I seem to need to use the spray more often to get the same relief, ie shorter dosing times?
I love the way afrin instantly relieves my stuffy nose, so I can breathe. Why does it also seem to?
Question posted by johnny dollar on 29 April 2011
Last updated on 29 April 2011 by DzooBaby
Afrin is a great drug but highly habit forming due to rebound effects. It is recommended that you dont use the drug more than three days. The medicine shrinks tissues in the nasal passages allowing you to be able to breathe better but after the drug wears off those tissues swell again sometimes more than before. This is called "rebound". This often leads to further use of the drug and turns into a viscious cycle of use. After you use the drug for long periods of time, you need to use more to get the same effects and then the overuse leads to more stuffiness, sneezing and nasal irritation. This medicine should be used very sparingly. I find that it is best to try not to use in the day but only at night so I can sleep. To get myself off the drug, I use it in one nostril only until the rebound effect has broken then I discontinue using it altogether so I at least have one clear nostril to breathe out of until I get off the medicine.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.